Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 50, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Aug 29, 2019, 4:36 PM CDT for Audrain County, Boone County, Monroe County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2019, 4:36 PM CDT (21:36 UTC)
- Expired
- Aug 29, 2019, 8:12 PM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Audrain County, MO, Boone County, MO, Monroe County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
338
WGUS53 KLSX 292136
FFWLSX
MOC007-019-137-300330-
/O.NEW.KLSX.FF.W.0050.190829T2136Z-190830T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
436 PM CDT Thu Aug 29 2019
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Northeastern Boone County in central Missouri...
Western Audrain County in central Missouri...
Southwestern Monroe County in northeastern Missouri...
* Until 1030 PM CDT.
* At 436 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Centralia, Hallsville, Sturgeon and Thompson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3941 9231 3944 9217 3911 9191 3906 9208
3906 9213 3905 9213 3904 9216 3925 9232
$$
Kanofsky1 follow-up statement
992
WGUS73 KLSX 300112
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
812 PM CDT Thu Aug 29 2019
MOC007-019-137-300122-
/O.CAN.KLSX.FF.W.0050.000000T0000Z-190830T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone MO-Audrain MO-Monroe MO-
812 PM CDT Thu Aug 29 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN BOONE...WESTERN AUDRAIN
AND SOUTHWESTERN MONROE COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3941 9231 3944 9217 3911 9191 3906 9208
3906 9213 3905 9213 3904 9216 3925 9232
$$
KanofskyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 2:51 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 29, 2:51 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 251 PM CDT Thu Aug 29 2019 .SHORT TERM... (Through Late Friday Night) Issued at 251 PM CDT Thu Aug 29 2019 A low amplitude NW flow pattern is currently in place over the central CONUS with a shortwave TROF of interest over southern Wyoming. At the surface, a synoptic cold front extended from central Wisconsin towards central Iowa and towards the Nebraska- Kansas border. There was also an outflow, seen from visible satellite imagery, from just south of Quincy, IL to just southwest of Kirksville, MO and curling northward to just south of Des Moines, IA. The main surge of instability and moisture existed across western MO, curling around an area of high pressure centered over the Mid-South in central TN, and where this better moisture/ instability axis was intersecting the outflow was creating a region of agitated cumuliform clouds. The WAA convection in northeast MO and western IL from earlier today has largely dissipated but not completely and this may yet hang on for a few more hours, especially in north-central MO along the old outflow, where the better instability exists with the trigger to sustain it. Otherwise, convective debris clouds extended into the STL metro area and into southern IL but should thin out over the next few hours. Temperatures were in the 80s for most areas, save north of the outflow, where temps have struggled to exit the 70s. It appears the main effect of the morning convection was to delay the convection from firing along the synoptic cold front by a couple hours and its subsequent southward push into our region. With the main area of moisture/instability over western MO, this is where the bulk of the convection that fires along the cold front is expected to proceed and be most persistent, with much of our region along the slightly more stable eastern periphery. The highest PoPs tonight will be in northeast and central MO. Hefty MLCAPEs in excess of 4 kJ/kg along with 30-35kt 0-6km bulk shear should justify a severe storm threat with instability slow to drop heading into tonight, it should be able to sustain this threat deep into the evening. Damaging winds and large hail will be the primary threats. There has been a decent convergence of model solutions favoring a MCS through western MO tonight and into Friday morning, with our region on the eastern edge. Heading into Friday, the shortwave TROF over southern WY will have advanced into MO and should nudge some of the precipitation from the MCS into our area but its main push should still be south into the better moisture/instability. Probably the main effect of the shortwave TROF advancing into our region Friday will be maintenance of cloudy skies and should result in a much cooler day with max temps in the 70s for areas north and west of STL metro and low 80s elsewhere. The lift from the shortwave TROF will keep a shower threat into Friday night with additional upper level disturbances approaching form the west heading towards daybreak Saturday. Look for min temps in the 60s. TES .LONG TERM... (Saturday through Next Thursday) Issued at 251 PM CDT Thu Aug 29 2019 The setup from the SHORT TERM discussion should linger into Saturday night and Sunday, continuing the showers and thunderstorms threat with temperatures near seasonal. A bit of a pattern change is then expected Monday and Tuesday as the upper RIDGE over the southwestern CONUS strengthens and extends its influence towards our region as southerly flow gets going again at the surface. Look for a pair of very warm and mainly dry days. Humidity levels should be in check, though, and keep heat index values below 100F. A surface cold front looks set to move through on Tuesday night with a cool high pressure moving in for Wednesday and Thursday dropping temps back to normal or slightly below normal levels. TES && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1230 PM CDT Thu Aug 29 2019 Morning convection edging towards KUIN is gradually weakening with a tendency to develop more to the west where better conditions exist, and have removed the TEMPO group there thru 19z and replaced with a VCTS instead as this now looks to miss the airport or have minimal impact. The main show for TSRA still looks set to begin this evening for KUIN and late this evening for KCOU ahead of an approaching cold front. STL metro sites look to be on the eastern edge of what should be a weakening area anyway and have backed off mention to VCSH. There is growing consensus that a MCS will take shape in western MO tonight and this will then edge eastward on Friday and have conservatively followed this trend. Otherwise, look for gusty SW winds to diminish around sunset and then veer N-NW with cold FROPA later tonight and Friday morning. SPECIFICS FOR KSTL: Have backed off on precipitation chances late tonight to VCSH and also added in a second period of VCSH for Friday afternoon. If trends continue, the Friday afternoon period may be the better chance and will later add in thunder as well. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 29, 3:51 PM CDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 351 PM CDT Thu Aug 29 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-302100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 351 PM CDT Thu Aug 29 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely, especially for areas north and west of Saint Louis. Some severe storms are possible this evening for northeast and central Missouri and west-central Illinois, where damaging winds and large hail will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances remain in the forecast from Friday through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening for areas north and west of Saint Louis. TES
In the hours before
Special weather statement, Aug 29, 11:26 AM CDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service St Louis MO
1126 AM CDT Thu Aug 29 2019
MOZ018-019-291730-
Knox MO-Lewis MO-
1126 AM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND LEWIS COUNTIES UNTIL
1230 PM CDT...
At 1126 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Granger to near Greensburg to near
Greentop to 6 miles northeast of Unionville. Movement was southeast
at 35 mph.
Penny size hail and wind gusts up to 40 mph will be possible with
these storms.
Locations impacted include...
Edina, La Belle, Lewistown, Ewing, Knox City, Greensburg, Plevna,
Steffenville, Colony, Hurdland, Novelty, Baring, Monticello and
Newark.
LAT...LON 4030 9195 4026 9195 4026 9193 4025 9150
4018 9151 3995 9172 3995 9233 3997 9235
4030 9235
TIME...MOT...LOC 1626Z 320DEG 29KT 4050 9199 4035 9218 4034 9251 4053
9290
CVKINGSpecial weather statement, Aug 29, 12:37 PM CDT, 3 hours 59 minutes before
Special Weather Statement National Weather Service St Louis MO 1237 PM CDT Thu Aug 29 2019 MOZ018-019-026-027-291830- Marion MO-Knox MO-Lewis MO-Shelby MO- 1237 PM CDT Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX...NORTHWESTERN MARION...NORTHEASTERN SHELBY AND SOUTHWESTERN LEWIS COUNTIES UNTIL 130 PM CDT... At 1237 PM CDT, Doppler radar was tracking a strong thunderstorm near Knox City, moving southeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shelbina, Shelbyville, Knox City, Plevna, Emden, Philadelphia, Steffenville, Novelty, Bethel and Newark. LAT...LON 4007 9223 4018 9202 3985 9167 3970 9205 TIME...MOT...LOC 1737Z 327DEG 20KT 4007 9206 CVKING
Special weather statement, Aug 29, 4:16 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service St Louis MO
416 PM CDT Thu Aug 29 2019
MOZ041-042-050-292215-
Audrain MO-Boone MO-Callaway MO-
416 PM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOONE...WESTERN
AUDRAIN AND NORTHWESTERN CALLAWAY COUNTIES UNTIL 515 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm over
Centralia, moving southeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mexico, Centralia, Hallsville, Auxvasse, Sturgeon, Murry, Hatton and
Thompson.
This includes Interstate 70 in Missouri near exit 137.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Missouri.
LAT...LON 3925 9232 3931 9231 3935 9225 3934 9211
3907 9176 3890 9216 3925 9239
TIME...MOT...LOC 2116Z 322DEG 21KT 3919 9217
KanofskyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 11:26 AM CDT | Special Weather Statement | LSX | Knox, Lewis | 64 min |
| Aug 29, 12:37 PM CDT | Special Weather Statement | LSX | Shelby | 53 min |
| Aug 29, 2:23 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 37 min |
| Aug 29, 2:57 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 78 min |
| Aug 29, 4:16 PM CDT | Special Weather Statement | LSX | Audrain | 59 min |
| Aug 29, 4:34 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 41 min |
| Aug 29, 5:08 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 52 min |
| Aug 29, 5:55 PM CDT | Special Weather Statement | LSX | Callaway | 50 min |
| Aug 29, 6:24 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 51 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.